Alert archive / Louisiana / River Flood Warnings in 2017

River Flood Warning 67, NWS New Orleans, LA

June 21, 2017Livingston Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Jun 21, 2017, 10:19 PM CDT for Livingston Parish, Louisiana. It was in force for 55 hr.

The area

The outline as issued.

The facts

Issued
Jun 21, 2017, 10:19 PM CDT (03:19 UTC)
Expired
Jun 24, 2017, 4:53 AM CDT
In force
55 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Livingston Parish, LA

The river

Written for the forecast point Amite River at Hwy 22 near Maurepas (MAUL1).

Minor stage
4 ft
Moderate stage
5 ft
Major stage
7 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07380215, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

001 
WGUS44 KLIX 220319
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans/Baton Rouge, LA
1019 PM CDT Wed Jun 21 2017

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following rivers in Louisiana... 

The Amite River At Maurepas affecting Livingston Parish

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.



Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!



A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC063-230919-
/O.NEW.KLIX.FL.W.0067.170622T0319Z-000000T0000Z/
/MAUL1.1.ER.000000T0000Z.170622T0300Z.000000T0000Z.NO/
1019 PM CDT Wed Jun 21 2017

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Amite River At Maurepas.
* until further notice.
* At 10:00 PM Wednesday the stage was 4.6 feet.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to continue rising until cresting at 
  around 5.4 feet by late tomorrow afternoon.
* Impact...At 4.0 feet...Low-lying roads near Lake Maurepas will begin
  to flood. Louisiana Trace will have standing water in some places. 
  Several roads between Killian and Maurepas will be impacted.

&&
 
LAT...LON 3035 9064 3026 9066 3025 9056 3034 9054

&&





LAT...LON 3035 9064 3026 9066 3025 9056 3034 9054


$$
2 follow-up statements
793 
WGUS84 KLIX 221501
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
1001 AM CDT Thu Jun 22 2017

...The flood warning continues for the following rivers in 
Louisiana...

  Amite River At Maurepas affecting Livingston Parish 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC063-232101-
/O.CON.KLIX.FL.W.0067.000000T0000Z-000000T0000Z/
/MAUL1.1.ER.000000T0000Z.170622T1330Z.000000T0000Z.NO/
1001 AM CDT Thu Jun 22 2017

The Flood Warning continues for
  The Amite River At Maurepas.
* until further notice.
* At  9:00 AM Thursday the stage was 4.8 feet.
* Flood stage is 4.0 feet.
* Impact...At 4.0 feet...Low-lying roads near Lake Maurepas will begin
  to flood. Louisiana Trace will have standing water in some places. 
  Several roads between Killian and Maurepas will be impacted.
* Impact...at 5.0 feet...Water will begin entering homes and numerous roads 
  will be flooded and impassable. Waterways will be closed at most locations.
  
&&


LAT...LON 3035 9064 3026 9066 3025 9056 3034 9054


$$
028 
WGUS84 KLIX 240953
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
453 AM CDT Sat Jun 24 2017

...The flood warning is cancelled for the following rivers in 
Louisiana...
 
  Amite River At French Settlement affecting Ascension and 
  Livingston Parishes
  
  Amite River At Maurepas affecting Livingston Parish

&&

LAC005-063-241023-
/O.CAN.KLIX.FL.W.0068.000000T0000Z-170624T0953Z/
/FSLL1.1.ER.000000T0000Z.170623T0200Z.000000T0000Z.NO/
453 AM CDT Sat Jun 24 2017

The Flood Warning is cancelled for
  The Amite River At French Settlement.
* At  4:00 AM Saturday the stage was 3.7 feet.
* Flood stage is 4.0 feet.

&&

LAT...LON 3033 9078 3026 9084 3026 9066 3035 9064






$$

LAC063-241023-
/O.CAN.KLIX.FL.W.0067.000000T0000Z-170624T0953Z/
/MAUL1.1.ER.000000T0000Z.170622T1330Z.170624T0600Z.NO/
453 AM CDT Sat Jun 24 2017

The Flood Warning is cancelled for
  The Amite River At Maurepas.
* At  4:00 AM Saturday the stage was 3.9 feet.
* Flood stage is 4.0 feet.

&&





LAT...LON 3035 9064 3026 9066 3025 9056 3034 9054


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 21, 5:00 PM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jun 21, 5:00 PM CDT, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
500 PM CDT Wed Jun 21 2017

.SHORT TERM...

Tropical Storm Cindy over the northwest Gulf of Mexico will
continue to move northwest tonight and make landfall near the
Texas/Louisiana border coast late tonight before moving north then
northeast to the Ark-La-Tex region Thursday night before
accelerating northeast and gradually become a post-tropical low
pressure area as it moves into the Mid Atlantic coast region
Saturday. Winds and storm surge/tidal flooding will gradually
ease through late Thursday along with the threat of heavy
rainfall. However, the Flash Flood Watch will be left in effect
through 7 pm Thursday since there are likely to bands and possibly
training heavy showers and thunderstorms, especially over eastern
areas tonight into Thursday. A series of vorticity maxima will
continue riding north from the Gulf across mainly eastern sections
of the forecast area and maintain a plume of extremely high
tropical moisture content to support heavy rainfall. Low level
winds and helicity will remain favorable for isolated tornadoes
through Thursday.

Earlier very high tide readings at some locations of up to 4 to 5
feet above normal have dropped down to mostly 2 to 4 feet above
normal with coastal and lakeshore inundation of up to 1 to 3 feet
ongoing and likely to continue through the next high tide cycle
around midday Thursday. The Tropical Storm Warning remains up with
the latest NHC advisory west of the Mississippi River and the
remaining coastline and lakeshore areas remain in a Coastal Flood
Advisory.

Bands of showers and thunderstorms and associated heavy downpours
will remain a threat going into Friday and Saturday, however the
threat of flooding rainfall should become more isolated in nature.

.LONG TERM...

A deepening eastern U.S. shortwave trough will have an associated
cold front that will approach the region Monday and is currently
projected to move to the coast or just offshore Tuesday. Chances
of showers and thunderstorms will remain elevated on Sunday, but
then will start to diminish from the north Monday into Tuesday
night. Temperatures are expected to be mostly fairly close the
seasonal normals.

&&

.AVIATION...

Strong southeast winds associated with Tropical Storm Cindy gusting
to up around 30 knots continue today for terminals near the coast.
The winds will begin to reduce overnight but should remain higher at
the KGPT, KHUM, KMSY and KNEW terminals. Prevailing MVFR
visibilities of around 3 miles and ceilings of 1000 to 2500 feet can
also be expected through the forecast period.

&&

.MARINE...

Although the 34 knots or greater wind field from Tropical Storm
Cindy has been decreasing, there will continue to be mostly
southeast to south winds from 25 to around 30 knots with gusts
occasionally up in the 40 to 45 knots range with locally higher
gusts in stronger thunderstorms. These winds along with lingering
swells are expected to keep the total wave heights up in the 10 to
13 feet range offshore tonight. As the center of Cindy moves inland
near the Texas/Louisiana border on Thursday, winds and seas will
continue to only gradually subside with values expected to drop to
20 to 25 knots and 7 to 11 feet Thursday evening.

High pressure will then build from the east across the north Gulf
coast as a weakening Cindy moves northeast across the lower
Mississippi and Tennessee Valleys Friday. Winds and seas are
expected to finally drop below small craft advisory criteria Friday
afternoon with lower chances of showers and thunderstorms. The
pressure gradient should continue to slacken going into the weekend
with good boating and fishing weather expected.

.DECISION SUPPORT...
DSS CODE...Orange.
DEPLOYED...None.
ACTIVATION...None.
ACTIVITIES...Tropical Storm Cindy.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  85  75  85 /  90  60  50  60
BTR  76  85  77  87 /  90  70  50  60
ASD  78  85  78  86 /  90  70  60  70
MSY  79  87  79  87 /  90  70  60  70
GPT  78  84  78  86 /  90  80  70  70
PQL  78  84  77  85 / 100  90  60  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ056-059-063-065>069.

     Flash Flood Watch through Thursday evening for LAZ034>037-039-
     040-046>050-056>072.

     Coastal Flood Advisory until 4 PM CDT Thursday for LAZ040-050-
     058-060>062-064-070-072.

GM...Small Craft Advisory from 7 PM Thursday to 4 PM CDT Friday for
     GMZ536-538-550-552-555-557-570-572-575-577.

     Tropical Storm Warning for GMZ536-538-550-552-555-557-570-572-
     575-577.

     Small Craft Advisory until 10 PM CDT Thursday for GMZ530-532-534.

MS...Flash Flood Watch through Thursday evening for MSZ068>071-077-
     080>082.

     Coastal Flood Advisory until 4 PM CDT Thursday for MSZ080>082.

GM...Small Craft Advisory from 7 PM Thursday to 4 PM CDT Friday for
     GMZ538-550-552-555-557-570-572-575-577.

     Tropical Storm Warning for GMZ538-550-552-555-557-570-572-575-
     577.

     Small Craft Advisory until 10 PM CDT Thursday for GMZ532-534.

&&

AVIATION/DSS...AK
REST OF DISCUSSION...TD
Hazardous weather outlook, Jun 21, 11:06 AM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1106 AM CDT Wed Jun 21 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-220415-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1106 AM CDT Wed Jun 21 2017

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...This Afternoon and Tonight

A tropical storm warning is in effect for the south Louisiana
coast to the west of the Mississippi River and the adjacent
coastal waters. A flash flood watch and tornado watch is in
effect across the entire area.

Flooding from areas of persistent moderate to heavy rainfall is
possible. Coastal flooding is likely in the tropical storm
warning area. A few of the heavier showers and thunderstorms
could produce waterspouts and brief tornadoes.

For details on these hazards, please refer to the graphical
Enhanced Hazardous Weather Outlook, Tropical Storm Cindy Local
Statement Advisory, and other graphical products from the
National Weather Service New Orleans Baton Rouge Forecast Office
and the National Hurricane Center.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Significant impacts are expected to continue from Tropical Storm
Cindy through at least Thursday with the most significant threat
being heavy rainfall and flooding. Please refer to the latest
forecasts, statements, warnings, advisories and graphical
products for additional information. More typical summertime
conditions are expected to return by the weekend, however river
flooding is expected along several basins.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested at some point over the week.
Please report any flooding or damage to our office.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:23 AM CDTSpecial Weather StatementLIXSaint Helena37 min
Jun 22, 3:37 AM CDTSpecial Marine WarningLIX113 min
Jun 22, 5:12 AM CDTSpecial Marine WarningLIX2 hr
Jun 22, 10:42 AM CDTSpecial Marine WarningLIX63 min
Jun 22, 11:39 AM CDTTornado WarningLIXLivingston, Saint Helena, Tangipahoa21 min
Jun 22, 11:57 AM CDTTornado WarningLIXSaint Helena, Tangipahoa33 min

Nearby

River Flood Warnings in Louisiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.